Restless Leg Syndrome

Welcome to the Coping With Epilepsy Forums

Welcome to the Coping With Epilepsy forums - a peer support community for folks dealing (directly or indirectly) with seizure disorders. You can visit the forum page to see the list of forum nodes (categories/rooms) for topics.

Please have a look around and if you like what you see, please consider registering an account and joining the discussions. When you register an account and log in, you may enjoy additional benefits including no ads, access to members only (ie. private) forum nodes and more. Registering an account is free - you have nothing to lose!

valeriedl

VIP
Moderator
Supporter
Messages
5,789
Reaction score
806
Points
268
I have restless leg syndrome I wanted to know if anyone else does too. I don't get it every night just a few times a month. When I get it though it's bad. My dr gave me medicine for it. I don't know if it could be a side effect of one of my medicines or not.
 
I get it occasionally too, though not too bad. I think it’s more common in people with epilepsy, but not necessarily as a med side effect. I think there may be an older thread about it.

When it starts to bother me, I take something called "SuperSnooze” and that seems to help.
 
I guess you started the earlier thread. :)

 
Oops I guess I did, my memory isn't that great anymore.

It's started acting up more often now and that's why I put up the post, not realizing I'd already done one. Well I've got twice as many replies now. 😄

My PCP prescribed pramipexole dihydrochloride which is helping.

Thanks
 
Last edited:
It's weird with me, it doesn't happen in bed but it sometimes happens in the evening while watching TV..
 
It's weird with me, it doesn't happen in bed but it sometimes happens in the evening while watching TV..
It usually only happens when I'm asleep then wakes me up.

One theory is that it’s related in some way to Vitamin D deficiency (which also occurs in folks with epilepsy). I remember a doctor telling me that low iron could cause it and also too much caffeine. :unsure:
I started taking vitamin D3 a little over a year ago. I before that the RLS was happening almost every night and it was way worse than it is now.

In my first post you'd mentioned about having 'jerks'. I was getting them in my arms and legs. I just realized that I'm not getting those anymore. That might be because I'm taking the vitamin D3 now too.

I try to stay away from caffeine because that can be a trigger for me.

Thanks for all the links!
 
Totally off topic, but reading about RLS always reminds me about Robert Klein's old comedy bit about being unable to stop his leg. There are many versions of his bit on youtube. This is just one:

 
One theory is that it’s related in some way to Vitamin D deficiency (which also occurs in folks with epilepsy). I remember a doctor telling me that low iron could cause it and also too much caffeine. :unsure:
Okay, first of all, there is NO SUCH THING as too much caffeine. Whoever is spreading this horrid lie needs to be shackled publicly and ridiculed on an hourly basis. And then have their clothes painted a garish shade of green. Yes, I've though this through.
ANYWAYZ I want to thank you for the information regarding Vit. D; VERy early on my BW showed that mine was so low that I have to take 1000IU twice daily. Thing is, they never told me WHY. So you granted me a boon, even though I'd long ago stopped wondering, the mystery is suddenly solved. Thanks :cool:
 
Oh and I get RLS as well. No opinions on whether it's related to our shared condition or our meds? Seems to me that need we choose, Occam's Razor points to our shared condition. We all take different meds and dosages. But we're all Epileptic. Just my two Takka on that.
 
Back
Top Bottom